MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was reported to gore: on (b)(6) 2022, the patient underwent a procedure to expanded a collapsed previously implanted stent graft in the patients iliac artery using a gore® viabahn® vbx balloon expandable endoprosthesis.A glidewire.035 wire was used during the procedure.The device was advanced and met resistance due to tortuosity in the iliac artery.The device was attempted to be withdrawn through the sheath, however, the device would not withdraw through the 8fr sheath (brand unknown).The stent graft was detached from the catheter in the common iliac artery.A cut down was performed to retrieve the device.Another gore device was used to complete the procedure.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Additional Manufacturer Narrative
Final report h10/11: section h6 updated to reflect completion of investigation: the device was returned to gore for evaluation.The vbx delivery system was returned undeployed, with no endoprosthesis present.The returned vbx device was confirmed as a gore® viabahn® vbx balloon expandable endoprosthesis device (11 x 59 mm endoprosthesis, with 135 cm delivery system).The endoprosthesis was returned separated from the delivery system.Witness marks, i.E., an impression from the previously placed endoprosthesis, are visible on the balloon cover.The delivery system was otherwise unremarkable.One end of the endoprosthesis was observed to have flared, overlapping, delaminated, crushed and bent rings.The cause of the stent displacement and associated damage to the endoprosthesis could not be established.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail and there are applicable statements.The ifu provides instruction that if excessive resistance is felt, the delivery catheter and sheath be removed together as a unit: ¿using fluoroscopic guidance, advance the delivery catheter over the guidewire via the angiographic sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and sheath together as a unit.¿ the ifu also warns of the potential for stent dislocation when withdrawing the undeployed vbx device back into the sheath: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and/or damage to the endoprosthesis, premature deployment, deployment failure, and/or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marcos ayala
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13455785
Report Number2017233-2022-02715
Device Sequence Number5893543
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale
Patient Weight68 KG